What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 4, 2:00 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 2:00 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
300 PM EDT Thu Jun 4 2020
.Short Term...(This evening through Friday)
Issued at 300 PM EDT Thu Jun 4 2020
A shortwave trough and remnant sfc meso low are evident over SE
Missouri this afternoon on satellite imagery and mosaic
reflectivity. Moist southerly low level flow continues downstream of
these features over central KY and southern IN. Weak LL convergence,
along with sfc heating and a boost from the shortwave, quickly
eroded a capping inversion earlier during the midday hours.
Scattered showers and storms, some briefly strong, continue to move
slowly northeast across the region. An isolated strong storm will be
capable of torrential rainfall, gusty winds over 30-40 mph, and
lightning. Hail seems less likely given very weak deep layer shear
and a moist environment. Storms are also struggling against marginal
lapse rates of 5.5 C/km in the 700-500 mb layer.
Storms are expected to weaken further after sunset as instability
diminishes. However, the upstream meso low will meander eastward
right across the forecast area overnight. Scattered showers and the
development of low clouds are expected overnight, with low clouds
persisting into the mid to late morning hours of Friday. Any
isolated showers in the I-75 corridor should be winding down by 10-
12z.
Subsidence behind the departing MCV and shortwave aloft could
actually provide for a mainly dry Friday. There is a weak signal in
CAMs for isolated showers/storms developing east of I-65 in the
afternoon, but confidence in the mesoscale details is low at this
time.
Upper 60s and lower 70s will be common for lows Friday morning. Low
stratus Friday morning will initially delay sfc heating, but highs
should still recover into the mid and upper 80s in the afternoon as
those low clouds lift/scatter.
&&
.Long Term...(Friday night through Thursday)
Issued at 250 PM EDT Thu Jun 4 2020
Friday Night - Saturday...
Unsettled weather continues at least for the first part of the
weekend as hot and humid conditions stick around ahead of a cold
front. The front will finally push through our area later Saturday
as a surface low moves from the eastern Great Lakes into New
England. Will continue scattered storm chances Friday night and
Saturday ahead of this feature as the unstable airmass remains. Deep
layer shear will still be lacking, so don't expect much more than
garden variety storms. As always, any storm will be capable of
brief heavy rainfall, lightning, and gusty winds.
The best chances by Saturday afternoon will mainly be limited to KY
south of the boundary, with things drying out from N to S the deeper
into the afternoon/evening we get on Saturday. Will keep coverage in
the isolated to scattered range, so not everyone will see a
shower/storm. Temps will be warm, ranging mostly in the 85 to 90
degree range.
Saturday Night - Monday Night...
A dry stretch of weather will take shape for the second part of the
weekend as initial dry NW flow aloft will combine with the southern
fringes of surface high pressure centered over the Great Lakes. We
will see a subtle "cool" down behind the front with lows back in the
low to mid 60s by Saturday night, and highs in the low to mid 80s
for Sunday. The BWG region will likely still see upper 80s on
Sunday. We may even see some upper 50 degree lows in our NE Sunday
night, with low 60s elsewhere.
The brief and subtle cool down will be short-lived as strong upper
ridging looks to quickly build over the area by Monday. This will
allow temps to rise back into the mid to upper 80s under continued
dry conditions. Monday night lows also follow the milder trend,
finding their way back to the mid and upper 60s.
Tuesday - Wednesday Night...
By Tuesday, the upper ridge axis will start to slide east in
response to a northern Plains shortwave trough. Meanwhile, Cristobal
will be somewhere over the lower or mid Mississippi River Valley.
Depending on when it gets picked up by the aforementioned shortwave
trough, will play a big factor on when/if we start to see rainfall
chances increase. Lots to resolve between now and then, but for now
will continue with Tuesday-Wednesday as the best time frame for
rainfall. Heavy rainfall is still possible depending on where
Cristobal tracks in conjunction with the northern Plains/upper
Midwest system. The "crystal ball" for Cristobal will remain
fuzzy/low confidence for a bit longer.
Thursday...
Thursday is pretty low confidence at this time as progression of the
cold front trailing from the northern system mentioned above, may be
slowed by a closed low off the mid Atlantic coast. Much of the data
suggests dry again by Thursday, and will continue with that
forecast, however may have to watch for some added precipitation
chances if that overall progression trends slower. Look for temps in
the 80s for highs during this time.
&&
.Aviation...(18Z TAF Issuance)
Issued at 137 PM EDT Thu Jun 4 2020
VFR weather is likely this afternoon and evening outside of any
heavier showers or storms, but coverage of showers and storms has
been increasing early this afternoon. Scattered thunderstorms are
expected across central KY and southern IN through late this evening
before diminishing. Stronger storms could produce gusty winds in
excess of 30 kts, very heavy rainfall, and lightning.
From 00-06z tonight, as lingering showers exit from west to east,
MVFR stratus is expected to begin developing around a weak area of
low pressure. This meso low will move east across the area
overnight, and MVFR ceilings should persist until mid to late
morning on Friday. After midnight, the forecast does trend drier
through Friday morning. Depending on the location of subtle
boundaries leftover tomorrow, isolated to scattered showers and
storms are possible again Friday afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...EBW
Long Term...BJS
Aviation...EBW
Hazardous weather outlook, Jun 4, 2:36 PM EST, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
336 PM EDT Thu Jun 4 2020
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
336 PM EDT Thu Jun 4 2020 /236 PM CDT Thu Jun 4 2020/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered strong storms this evening will be capable of torrential
rainfall and localized flooding. Isolated flash flooding cannot be
ruled out if multiple storms impact the same location. Brief gusty
winds and lightning are also expected with the stronger storms.
Storms are expected to weaken after sunset.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated thunderstorms are possible Friday afternoon, mainly east of
Interstate 65. Storms may produce brief heavy rain, gusty winds, and
lightning.
Scattered storms will be possible Saturday, with the best chances
being in the afternoon and evening hours. Gusty winds, heavy
downpours, and lightning will be the main threats in the strongest
storms.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to pass along any reports of severe weather
they encounter.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
EBW/BJS
In the hours before
Special weather statement, Jun 4, 3:55 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
455 PM EDT Thu Jun 4 2020
KYZ049-042130-
Clark-
455 PM EDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT CLARK COUNTY...
At 455 PM EDT, a strong thunderstorm was located near Cressy, moving
northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Winchester, Goffs Corner, Vianna, Lyndale, Jackson Ferry, Mina, Hunt,
Flanagan, Cotton Branch and Hedges.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
3784 8400 3783 8402 3784 8402 3783 8404
3785 8406 3782 8407 3786 8409 3785 8411
3787 8413 3786 8416 3788 8418 3787 8422
3790 8427 3810 8413 3811 8409 3794 8397
TIME...MOT...LOC 2055Z 226DEG 15KT 3789 8409
RJSSpecial weather statement, Jun 4, 4:07 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
507 PM EDT Thu Jun 4 2020
INZ076-083-084-089-042130-
Crawford-Orange-Perry-Dubois-
507 PM EDT Thu Jun 4 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DUBOIS...
NORTHWESTERN CRAWFORD...NORTHERN PERRY AND WESTERN ORANGE COUNTIES...
At 506 PM EDT/406 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 10 miles south of Shoals to 14
miles northeast of Santa Claus. Movement was northeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Paoli, English, French Lick, Orangeville, West Baden Springs,
Birdseye, Dubois, Hillham, Celestine and West Fork.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3821 8644 3811 8679 3853 8681 3853 8668
3869 8668 3869 8650
TIME...MOT...LOC 2106Z 231DEG 17KT 3851 8675 3820 8669
AMSSpecial weather statement, Jun 4, 4:11 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
511 PM EDT Thu Jun 4 2020
KYZ024-025-028-045-053-042200-
Nelson-Meade-Hardin-Larue-Breckinridge-
511 PM EDT Thu Jun 4 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NELSON...
SOUTHERN MEADE...LARUE...HARDIN AND EASTERN BRECKINRIDGE COUNTIES...
At 511 PM EDT/411 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Hardinsburg to 11 miles
southwest of Elizabethtown to near Hodgenville. Movement was
northeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Elizabethtown, Hodgenville, Hardinsburg, Radcliff, Webster, Vine
Grove, Irvington, New Haven, Sonora and Ekron.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3806 8638 3783 8585 3776 8541 3748 8563
3754 8605 3774 8650
TIME...MOT...LOC 2111Z 208DEG 16KT 3776 8640 3760 8602 3755 8569
RJSSpecial weather statement, Jun 4, 4:14 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
414 PM CDT Thu Jun 4 2020
KYZ027-061-062-071-042145-
Grayson-Warren-Edmonson-Butler-
414 PM CDT Thu Jun 4 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BUTLER...
EASTERN GRAYSON...CENTRAL WARREN AND EDMONSON COUNTIES...
At 413 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Leitchfield to 7 miles west of
Brownsville to near Memphis Junction. Movement was northeast at 45
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bowling Green, Leitchfield, Brownsville, Plum Springs, Crestmoor,
Memphis Junction, Mount Victor, Clarkson, Roundhill and Chalybeate.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3692 8663 3693 8664 3722 8649 3758 8621
3756 8618 3756 8617 3750 8606 3748 8605
3747 8606 3745 8606 3735 8612 3733 8612
3734 8613 3734 8615 3735 8616 3731 8614
3697 8631 3688 8648
TIME...MOT...LOC 2113Z 214DEG 44KT 3742 8623 3722 8640 3695 8654
RJSSpecial weather statement, Jun 4, 4:15 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
515 PM EDT Thu Jun 4 2020
INZ077-042145-
Washington-
515 PM EDT Thu Jun 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON
COUNTY...
At 515 PM EDT, a strong thunderstorm was located 8 miles northeast of
Salem, moving north at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Salem, Little York, New Philadelphia, Kossuth, South Boston,
Plattsburg, Canton and Harristown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3876 8603 3877 8602 3876 8601 3876 8599
3875 8598 3876 8596 3875 8595 3876 8594
3875 8592 3875 8590 3873 8589 3858 8589
3855 8610 3876 8613 3877 8610 3878 8610
3878 8609
TIME...MOT...LOC 2115Z 163DEG 13KT 3868 8597
AMSSpecial weather statement, Jun 4, 4:25 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
425 PM CDT Thu Jun 4 2020
KYZ074>076-081-042215-
Metcalfe-Monroe-Cumberland-Barren-
425 PM CDT Thu Jun 4 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONROE...CUMBERLAND...
BARREN AND METCALFE COUNTIES...
At 425 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northeast of Scottsville to 10
miles south of Glasgow to 9 miles east of Red Boiling Springs.
Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Glasgow, Tompkinsville, Edmonton, Burkesville, Leslie, Gamaliel,
Littrell, Red Cross, Curtis and Coral Hill.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3662 8580 3679 8592 3684 8607 3690 8607
3690 8610 3686 8611 3690 8615 3693 8614
3691 8615 3691 8617 3692 8616 3714 8593
3709 8553 3701 8550 3696 8545 3694 8545
3694 8543 3668 8527 3665 8529 3662 8534
TIME...MOT...LOC 2125Z 227DEG 25KT 3688 8609 3685 8587 3655 8568
RJS